Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2006, 3:36 PM MDT for Garden County, Nebraska. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 3:36 PM MDT (21:36 UTC)
- Expired
- Jul 4, 2006, 4:00 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:43 PM MDT | HAIL 0.88 | Oshkosh, NE | |
| Jul 4, 3:50 PM MDT | TSTM WND DMG | Oshkosh, NE | 60+ MPH WINDS FELLED LARGE TREES ONE OF WHICH DAMAGED LOCAL MOTEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042137 SVRLBF NEC069-042200- /O.NEW.KLBF.SV.W.0167.060704T2136Z-060704T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM MDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 400 PM MDT * AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSHKOSH...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 350 PM MDT... LEWELLEN...7 MILES WEST OF ASH HOLLOW STATE HISTORICAL PARK AND 8 MILES NORTHWEST OF WINDLASS HILL BY 400 PM MDT... HAIL UP TO DIME SIZE INCHES IN DIAMETER HAS BEEN REPORTED IN OSHKOSH WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4153 10210 4148 10243 4124 10231 4124 10207 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 042145 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 PM CDT TUE JUL 4 2006 NEC069-042200- /O.CON.KLBF.SV.W.0167.000000T0000Z-060704T2200Z/ GARDEN NE- 345 PM MDT TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTH CENTRAL GARDEN COUNTY... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSHKOSH...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEWELLEN...6 MILES WEST OF ASH HOLLOW STATE HISTORICAL PARK AND 7 MILES NORTHWEST OF WINDLASS HILL BY 400 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4153 10210 4148 10243 4124 10231 4124 10207 $$ CDC
000 WWUS53 KLBF 042200 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT TUE JUL 4 2006 NEC069-042208- /O.EXP.KLBF.SV.W.0167.000000T0000Z-060704T2200Z/ GARDEN NE- 358 PM MDT TUE JUL 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARDEN COUNTY EXPIRES AT 400 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. CONDITIONS WILL REMAIN SOMEWHAT FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. LAT...LON 4153 10210 4148 10243 4124 10231 4124 10207 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:58 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 4, 1:58 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT TUE JUL 4 2006 .DISCUSSION... HEAVY RAIN EVENT SETTING UP ACROSS SOUTHWEST NEB. WILL PLAY THE CLIMO GAME AND LAY DOWN A FFA ACROSS THE SOUTHWEST FOR TONIGHT PERIOD. MODEL SKILL IS UNCERTAIN. EXPECT SLOW MOVING MULTICELL CLUSTERS IN A SEMITROPICAL ENVIRONMENT COULD COALESCE INTO A 5 INCH OR MORE RAIN CENTER WHICH WOULD DRIFT THRU SW NEB. WONT INCLUDE LINCOLN COUNTY IN THE FFA ATTM. GUIDANCE IS HIGH THERE AND EVENTS OF THIS TYPE TYPICALLY MOVE THRU THE REPUBLICAN VALLEY. THIS PRESUMABLY IS IT FOR THE RAINFALL. ALTHOUGH THE WRF IS VERY MOIST...NO SIGNIFICANT TRIGGER IS INDICATED IN THE MODEL. THE GFS IS ALSO SILENT AFTER TONIGHT. TEMPS THEN ARE A BLEND OF THE TWO MODELS. IN THE EXTENDED FCST THE GFS CONTINUES TO SUGGEST A STG WAA PATTERN SETTING UP. THE ATM IS EXPECTED TO REMAIN MOIST AND CAPPED SO TEMPS HAVE BEEN HELD IN THE HUMID 90S. && .LBF WATCHES/WARNINGS/ADVISORIES...FFA TONIGHT SOUTHWEST NEB. CDC
Hazardous weather outlook, Jul 4, 2:28 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT TUE JUL 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-051200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT TUE JUL 4 2006 /228 PM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT ACROSS WESTERN NEBRASKA...MAINLY WEST OF HIGHWAY 183. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL...HOWEVER ISOLATED SEVERE STORMS WITH LARGE HAIL WILL BE POSSIBLE THIS EVENING. TROPICAL MOISTURE AND SLOW STORM MOVEMENTS WILL INCREASE THE RISK FOR RAINFALL RATES AT OR ABOVE AN INCH PER HOUR AND LEAD TO LOCALIZED FLOODING. WITH MANY PEOPLE PLANNING OUTDOOR ACTIVITIES THIS EVENING...TAKE PRECAUTIONS FOR AVOIDING THE FREQUENT CLOUD TO CLOUD LIGHTNING EXPECTED WITH THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE ACROSS THE SANDHILLS INTO THE PANHANDLE EACH AFTERNOON AND EVENING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CLB/13
In the hours before
Local storm report, Jul 4, 1:38 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 7 N CHAPPELL 42.31N 98.75W
07/04/2006 E0.75 INCH HOLT NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| Jul 4, 1:17 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 43 min |
| Jul 4, 2:10 PM MDT | Flash Flood Watch | LBF | Chase, Deuel, Frontier, Hayes, Keith, Perkins | 6 hr |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.